Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 15, 2016, 5:50 AM MST for El Paso County, Hudspeth County, Texas. It took effect at Jan 15, 2016, 4:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 5:50 AM MST (12:50 UTC)
- In effect from
- Jan 15, 2016, 4:00 PM MST
- Expired
- Jan 16, 2016, 2:00 AM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS74 KEPZ 151250 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 550 AM MST FRI JAN 15 2016 ...STRONG GUSTY WINDS DEVELOPING LATE THIS AFTERNOON AND THIS EVENING ALONG EAST SLOPES OF MOUNTAINS... .A PACIFIC STORM SYSTEM IS RAPIDLY MOVING TOWARDS THE BORDERLAND. THE STORM IS CURRENTLY OVER THE GREAT BASIN WITH HIGHER CLOUDS MOVING IN AT THIS TIME. THE STORM WILL MOVE INTO WESTERN NEW MEXICO THIS AFTERNOON AND THROUGH SOUTHERN NEW MEXICO AND WEST TEXAS EARLY SATURDAY MORNING. WINDS WILL INCREASE ALL AREAS THIS AFTERNOON TO 20 TO 30 MPH. ALONG EAST SLOPES AND THROUGH PASSES OF AREA MOUNTAINS WINDS WILL BE EVEN STRONGER WITH GUSTS TO 45 MPH BY LATE AFTERNOON INTO EVENING. THE WINDS WILL DIMINISH LATE TONIGHT AS THE STORM EXITS TO THE EAST. NMZ413-TXZ419-420-152300- /O.NEW.KEPZ.WI.Y.0001.160115T2300Z-160116T0900Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 550 AM MST FRI JAN 15 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM MST SATURDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND REACH THEIR PEAK THROUGH MOST OF THE EVENING HOURS. * WINDS...WINDS INCREASING TO 20 TO 30 MPH THIS AFTERNOON AND THEN GUSTING TO 45 MPH THIS EVENING. * IMPACTS...STRONG WINDS MAY CAUSE SOME BLOWING DUST AND LOWERED VISIBILITIES. STRONG WINDS WILL ALSO CAUSE DRIVING DIFFICULTIES DUE TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
1 follow-up statement
472 WWUS74 KEPZ 152212 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 312 PM MST FRI JAN 15 2016 ...STRONG GUSTY WINDS DEVELOPING LATE THIS AFTERNOON AND THIS EVENING ALONG EAST SLOPES OF AREA MOUNTAINS... .A PACIFIC STORM SYSTEM IS RAPIDLY MOVING TOWARDS THE BORDERLAND. THE STORM IS CURRENTLY OVER ARIZONA AND WILL MOVE ACROSS NEW MEXICO TONIGHT. WINDS WILL INCREASE ALL AREAS LATE THIS AFTERNOON TO 20 TO 30 MPH. ALONG EAST SLOPES AND THROUGH PASSES OF AREA MOUNTAINS WINDS WILL BE EVEN STRONGER WITH GUSTS TO 45 MPH BY LATE AFTERNOON INTO EVENING. THE WINDS WILL DIMINISH LATE TONIGHT AS THE STORM EXITS TO THE EAST. NMZ413-TXZ419-420-160900- /O.CON.KEPZ.WI.Y.0001.160115T2300Z-160116T0900Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA 312 PM MST FRI JAN 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND REACH THEIR PEAK THROUGH MOST OF THE EVENING HOURS. * WINDS...WINDS INCREASING TO 20 TO 30 MPH LATE THIS AFTERNOON AND THEN GUSTING TO 45 MPH THIS EVENING. * IMPACTS...STRONG WINDS MAY CAUSE SOME BLOWING DUST AND LOWERED VISIBILITIES. STRONG WINDS WILL ALSO CAUSE DRIVING DIFFICULTIES DUE TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:51 AM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 15, 3:51 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
351 AM MST FRI JAN 15 2016
.SYNOPSIS...
QUICK HITTING PACIFIC STORM SYSTEM WILL MOVE THROUGH THE
BORDERLAND THIS AFTERNOON AND EVENING...CREATING GUSTY WINDS AND
MOUNTAIN SNOW SHOWERS. THE SACRAMENTO MOUNTAINS COULD RECEIVE
THREE TO FIVE INCHES BY LATE TONIGHT. THE STORM QUICKLY EXITS EAST
TONIGHT AND DRIER WEST FLOW WILL WILL DEVELOP OVER THE WEEKEND AND
INTO THE FIRST PART OF NEXT WEEK. AFTER A COOL WEEKEND...
TEMPERATURES WILL WARM BACK ABOVE NORMAL MONDAY THROUGH MUCH OF
NEXT WEEK.
&&
.DISCUSSION...
FAIRLY ACTIVE PATTERN IN STORE OVER THE NEXT WEEK THOUGH ONLY THIS
FIRST STORM SYSTEM COMING IN TONIGHT WILL HAVE MUCH IMPACT ON THE
CWA. PACIFIC STORM SYSTEM NOW OVER THE GREAT BASIN WITH SOME OF
THE HIGHER CLOUDS JUST WEST OF NEW MEXICO. MODELS SHOW THE SYSTEM
ZIPPING NORTHWEST TO SOUTHEAST ACROSS THE CWA THIS EVENING INTO
EARLY SATURDAY MORNING. MODELS IN PRETTY GOOD AGREEMENT WITH SPEED
OF VORT CENTER/TROUGH...JUST ENTERING NORTHWEST NEW MEXICO THIS
AFTERNOON AND TO AROUND EL PASO MIDNIGHT TONIGHT. THE TROUGH
CLEARS THE CWA BY DAYBREAK SATURDAY. AS MID LEVEL WINDS BACK TO
THE WEST AND STRENGTHEN AHEAD OF THE TROUGH...WINDS ALL AREAS WILL
INCREASE. I EXPECT WINDS ALONG EAST SLOPES OF MOUNTAINS
(FRANKLINS...ORGANS...HUECOS) TO BECOME ESPECIALLY GUSTY AND HAVE
ISSUED A WIND ADVISORY THIS EVENING FOR THOSE AREAS. THE
SACRAMENTO MOUNTAINS LOOK TO GET A FAIR AMOUNT OF SNOW WITH THIS
TOO. MODELS SHOWING A SNOW WINDOW FROM ABOUT 00Z TO 06Z/08Z. TPW
SHOWS PW'S OF AROUND .4-.5 INCHES CURRENTLY WITH THE STORM AND
MODELS SHOW PW'S APPROACHING .4 INCHES BRIEFLY TONIGHT. OS WILL
ISSUE SNOW ADVISORY FOR HIGH ELEVATIONS OF THE SACS (ZONE 415).
WITH VORT TRACKING RIGHT OVER EL PASO...ALSO INSERTED LOW POPS FOR
THE EASTERN LOWLANDS THIS EVENING.
UPPER RIDGE PERSISTS OVER THE WEST COAST OF THE U.S. BUT
CONTINUES TO ALLOW WEAKENED TROUGHS THROUGH. ONE TROUGH MAKES IT
THROUGH SUNDAY FOR SOME CLOUDS. 06Z GFS DOES ACTUALLY PLOT SOME
QPF NEAR THE GILA BUT FOR NOW LEFT ANY POPS OUT OF THE ZONES.
OTHERWISE DRY WEST/NORTHWEST FLOW THROUGH TUESDAY WITH HIGH TEMPS
BACK ABOVE NORMAL BY MONDAY/TUESDAY.
AS HAS BEEN THE PATTERN RECENTLY...THE GFS AND ECMWF BEGIN
DIVERGING SIGNIFICANTLY AFTER 120 HOURS. THE GFS BRINGS ANOTHER
PROGRESSIVE TROUGH THROUGH MONDAY NIGHT/TUESDAY MORNING WITH JUST
SOME CLOUDS LIKELY. ECMWF SEEMS TO BE SLOWER WITH THAT FEATURE AND
DEEPENS TROUGH OVER ARIZONA WEDNESDAY...BRINGING THE THROUGH ACROSS
THE CWA WEDNESDAY NIGHT. THIS WOULD SUGGEST DECENT CHANCE OF
SHOWERS BUT WITH MODELS SO DIFFERENT HAVE LITTLE CONFIDENCE AT
THIS TIME. THE REMAINDER OF NEXT WEEK LOOKS TO REMAIN DRY.
HOWEVER CONFIDENCE STILL LOW AS GFS AND ECMWF CONTINUE TO BE
WILDLY OUT OF PHASE.
&&
.AVIATION...VALID 15/12Z-16/12Z.
GENLY VFR CONDS THROUGH 00Z WITH INCREASING SCT/BKN200 LAYERS 350.
AFT 00Z...INCREASING BKN120 ISOLD SHOWERS. SNOW LEVEL AROUND 7500
FEET WILL DROP TO ABOUT 5000 FEET BY EARLY SATURDAY MORNING.
CONDITIONS AT MOUNTAIN ELEVATIONS ABOVE THESE LEVELS WILL FALL TO
BKN/OVC100 5SM -SHSN. OVER THE SACRAMENTO MOUNTAINS...OCNL CIGS
BLO 020 VSBYS BLO 1SM +SHSN FROM AROUND 00Z TO 06Z. SURFACE WINDS
INCREASING THIS AFTERNOON TO WEST 15-25 KTS...WITH GUSTS TO 40 KTS
ALONG EAST SLOPES OF TERRAIN. MOD OR GREATER TURBC 00Z-08Z THROUGH
MOUNTAIN PASSES...ALONG RIDGELINES AND JUST EAST OF THE
RADICALNESS.
&&
.FIRE WEATHER...
QUICK HITTING PACIFIC STORM MOVING THROUGH THIS EVENING WITH
MOUNTAIN SNOW SHOWERS...LIKELY BRIEFLY HEAVY OVER THE HIGHER
ELEVATIONS OF FIRE ZONE 113. WINDS INCREASING TO 20-30 MPH THIS
AFTERNOON...WITH GUSTS TO 45 MPH THROUGH MOUNTAIN PASSES AND
ALONG EAST SLOPES OF MOUNTAINS. STORM EXITS SATURDAY MORNING AND
WEEKEND AND INTO MUCH OF NEXT WEEK SHOULD REMAIN DRY. TEMPERATURES
BACK ABOVE NORMAL BY MONDAY. MIN RH'S NEXT SEVERAL DAYS WILL RUN
FROM 20-25% LOWLANDS...TO 25-40% MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 37 55 34 / 0 10 0 0
SIERRA BLANCA 58 36 52 29 / 0 10 0 0
LAS CRUCES 58 35 52 29 / 0 10 0 0
ALAMOGORDO 54 35 50 29 / 0 20 0 0
CLOUDCROFT 37 20 35 18 / 0 70 0 0
TRUTH OR CONSEQUENCES 56 32 50 28 / 0 20 0 0
SILVER CITY 47 29 43 27 / 10 20 0 0
DEMING 57 32 53 29 / 0 0 0 0
LORDSBURG 55 27 51 29 / 0 0 0 0
WEST EL PASO METRO 60 39 54 34 / 0 10 0 0
DELL CITY 60 32 55 29 / 0 20 0 0
FORT HANCOCK 62 36 57 33 / 0 10 0 0
LOMA LINDA 54 38 48 32 / 0 10 0 0
FABENS 61 36 55 32 / 0 10 0 0
SANTA TERESA 59 35 53 30 / 0 10 0 0
WHITE SANDS HQ 57 38 52 32 / 0 10 0 0
JORNADA RANGE 57 34 51 25 / 0 10 0 0
HATCH 58 34 52 28 / 0 10 0 0
COLUMBUS 59 35 53 31 / 0 0 0 0
OROGRANDE 56 38 51 31 / 0 20 0 0
MAYHILL 46 26 42 24 / 0 60 0 0
MESCALERO 43 24 40 22 / 0 70 0 0
TIMBERON 43 27 40 24 / 0 50 0 0
WINSTON 47 29 43 26 / 10 30 0 0
HILLSBORO 52 33 48 28 / 0 20 0 0
SPACEPORT 57 34 51 25 / 0 20 0 0
LAKE ROBERTS 47 25 45 23 / 10 30 0 0
HURLEY 49 30 45 27 / 0 20 0 0
CLIFF 53 30 50 25 / 10 20 0 0
MULE CREEK 49 30 47 23 / 10 10 0 0
FAYWOOD 50 32 47 29 / 0 20 0 0
ANIMAS 58 27 52 29 / 0 0 0 0
HACHITA 58 28 52 29 / 0 0 0 0
ANTELOPE WELLS 59 26 54 29 / 0 0 0 0
CLOVERDALE 55 27 51 30 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM MST SATURDAY FOR
NMZ413.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
SATURDAY FOR NMZ415.
TX...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM MST SATURDAY FOR
TXZ419-420.
&&
17 HEFNERHazardous weather outlook, Jan 15, 4:23 AM MST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 423 AM MST FRI JAN 15 2016 NMZ401>403-408-414>416-161300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 423 AM MST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT. ...SNOW ADVISORY THIS EVENING FOR THE HIGH ELEVATIONS OF SACRAMENTO MOUNTAINS... SNOW SHOWERS DEVELOPING LATE THIS AFTERNOON THROUGH MUCH OF TONIGHT. SNOW COULD BECOME BRIEFLY HEAVY TONIGHT OVER THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. WINDY ALL AREAS THIS AFTERNOON AND EVENING...WITH WEST WINDS 20 TO 30 MPH DEVELOPING. ROADS COULD BECOME SLICK TONIGHT...ESPECIALLY IN THE SACRAMENTO MOUNTAINS...WHERE SNOW AND BLOWING SNOW COULD REDUCE VISIBILITIES TO UNDER ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SLIGHT CHANCE OF RAIN AND SNOW SHOWERS WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ404>407-409>413-417-TXZ418>424-161300- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 423 AM MST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. ...WIND ADVISORY LATE AFTERNOON AND TONIGHT ALONG EAST SLOPES OF MOUNTAINS... WINDY THIS AFTERNOON WITH WEST WINDS 20 TO 30 MPH DEVELOPING. GUSTY WINDS TO 45 MPH ALONG EAST SLOPES OF MOUNTAINS THIS EVENING COULD CAUSE MINOR DRIVING PROBLEMS DUE TO CROSS WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SLIGHT CHANCE OF RAIN SHOWERS WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 5:57 AM MST | Winter Weather Advisory | EPZ | Otero | 17 hr |
Nearby
Wind Advisories in Texas, 2016Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.